Depression and venlafaxine

A

andymax76

Member
Joined
Jun 22, 2008
Messages
15
Location
Durham, UK
#21
I've been on this drug for three years, at varying doses.
It helped for the first year or so, but when it stopped working, coming off it was a real pain.
It's a long story, but now I am really close to being totally free of it, i take half a 35mg tab a day, and soon I'll be kicking it.
But the depression is worse than ever.
If it works for you, good luck to you.
Just beware of the withdrawals...
 
Sine

Sine

Member
Founding Member
Joined
Mar 12, 2008
Messages
22
Location
Tyne and Wear
#22
Venlafaxine

Hi,

Just though I'd let you know I've been on venlafaxine for the last 12 years. I still see someone for the depression but generally, this drug has really helped me cope. I know what you mean about the withdrawal, though. On rare occasions, I have missed a dose and even then, feel quite poorly.!

:flowers:
 
E

eternaljourney

Guest
#23
Thanks for the advice andymax.

I wouldn't say it is working for me really. My moods are all over the place, one minute I'm crying the next I'm angry...
I'm back at the doctors this week for maybe a dose adjustment.

Do men have such big mood swings with depression or is it more anger with men?

I'm in an angry mood at the moment, about an hour ago I was weepy and this morning I was anxious.

It'll be ten weeks on this in a few days and I don't understand why I feel so crappy. I know there are big things happening in my life at the moment that would shake the steadiest of people but is it possible that venlafaxine has no affect on some people?

Phlbrrleauuuggghhh!!!! Horrible moods!:mad: :cry: :(
 
KP1

KP1

Well-known member
Founding Member
Joined
Apr 4, 2008
Messages
1,500
#24
I was on 150mg for about 4 months then had it increased at my request to the next dose(on the extended release) of 225mg. I believe that this is the level at which it works on serotonin levels and nor adrenaline and I found it more effective at this level though every one of us is different.
KP
 
A

andymax76

Member
Joined
Jun 22, 2008
Messages
15
Location
Durham, UK
#25
Hey, eternaljourney... It's a fact that all antidepressants have people they work for and people they don't, that's why we're all on different ones!
I'm biased with venlafaxine because of my experience with it, and my reflex reaction to what you say is that if it's not working for you, get off it now, and try something else...
But that's not necessarily the right advice for you, your doctor will make the call. Just try to give him/her as much info as possible. If I go to the docs, I make a list of things I wanna say and take it with me.
Good luck!
 
A

andymax76

Member
Joined
Jun 22, 2008
Messages
15
Location
Durham, UK
#26
And as for men having the mood swings, well I can only speak for myself... No, I never have them... I have one mood... sad.
 
E

eternaljourney

Guest
#27
Well Sine it must have been good for you to be on it for twelve years, that's encouraging.

Kp perhaps the higher dose for me will improve things.

I want to ask how is it with a drink? I know drink is a depressant and I shouldn't even be thinking of it but I haven't had a drink for months and just fancy a few shots to chill me.
I've lost 6 stone since last year (partly trying, partly cos I had a hysterectomy and partly the depression and loss of apetite) so drink hits me fast. But does being on this and having a drink cause any big problems?

:stomp: I love these smileys X
 
A

andymax76

Member
Joined
Jun 22, 2008
Messages
15
Location
Durham, UK
#29
I'm not a big drinker, but I don't get any bad effects from a drink or two on it... That doesn't mean you won't though, so ask your doctor...
 
Sine

Sine

Member
Founding Member
Joined
Mar 12, 2008
Messages
22
Location
Tyne and Wear
#30
Hi Eternal,

You have lost 6 stones!!?? Well done you. That's amazing. I often have a drink of wine, but only with my meal. Don't have alcohol on its own. But I have to admit, it effects how I feel the next day. (Black thoughts etc). So its your call. Mind you, if I had lost as much weight as you, I wouldn't be drinking those empty calories.

Getting back to whatever meds we are put on, our Docs can only know if they're working if we let them know how we are. My Doc has been quite happy to tweak my dosage etc in the past. I am also on Sodium Valproate to help with extreme anxiety that I am prone to, and that seems to have helped a lot.

Speak later, Sine (y)
 
E

eternaljourney

Guest
#31
Hi Sine,

I had a drink last night and am sorry I did today. I'm seeing my doctor tomorrow and know if I'd have talked to her about it she simply would have said no don't drink.
I'm not hungover because I only had a little drink but I'm having the darkness now.
I'm planning to tell her everything I'm feeling and hopefully get my dose sorted.
I don't get anything for high anxiety, I've had the odd course of diazepam (but stupidly low doses)but they don't want me to become addicted.
Anyway I'm getting under a blanket today until my partner comes home, I feel too vulnerable today for anything.

Chat later, Etrernal X
 
T

TOONAFISH

Well-known member
Joined
Nov 23, 2008
Messages
2,686
Location
Bonnie Scotland
#32
Hi, i was on venlafaxine, most of my hair fell out and i put on nearly 3 stone, obviously i wasnt any happier! But i think all tablets have different effect on different people. Another thing was when I had a drink i completely lost the plot! But then that mite have been the deprsession. but did seem to get drunk quick and be a bit of a bitch. sorry not good story for you x
 
honeyquince

honeyquince

Well-known member
Founding Member
Joined
May 27, 2008
Messages
1,720
Location
Yorkshire
#33
Wow - 6 stones! I need to loose 3 or possibly 4 and that just seems an impossibility. My weight gain in the past has definitely been due to meds (olanzapine!!:cry:) but can I still use venlafaxine as an excuse?
 
E

eternaljourney

Guest
#34
I think some meds that aren't known for putting weight on us can put us in a frame of mind to perhaps not watch what we're eating and make us gain weight anyway.If my medication made me feel happy I wouldn't be too worried about putting some weight back on.

I had my dose upped from 150 to 225mg today. I haven't been under a psychiatrist for years and my doctor wants to refer me. The thing is from past experience I'd wait 3months to see someone different every time and then they'd spend most of the time reading my notes. I'd then be asked about my symptoms AGAIN and end of appointment, pointless. I told my doctor this and she said ok but she's just phoned and tried to persuade me again. She said at such a high dose of venlafaxine she thought I should be seeing a consultant!?
Can anyone tell me what they think she means or do I seem sicker than I think?
My partner says I seem very, very low today.

:confused::scratcheshead:

EternalX
 
Sine

Sine

Member
Founding Member
Joined
Mar 12, 2008
Messages
22
Location
Tyne and Wear
#35
Hi,

I see a Consultant Psychiatrist every 3 months, but every 4 weeks see one of his "Lads". They must have a quick glance at my notes before I go in because I don't get the feeling they don't know about me. Why don't you give it a try this time and see what develops. It's certainly worth a go.

Regarding my weight problems, apart from the venlafaxine, I also take Insulin which stores fat etc, and if I am really down, I eat. Simple as that. And then hate myself in the morning.

Love Sine :flowers:
 
E

eternaljourney

Guest
#36
I will give whatever they offer a try, it's not like it can make life worse!? (I hope)
Are your moods all over the place too? I can go through all different emotions in one day. I'm a survivor (not comfortable with the term but don't want to say victim) so dealing with that would probably put me all over the place. But I would imagine depression for any reason causes a lot of mood swings, especially for women.

I'd say it's definitely medication giving you problems with your weight. Some people do actually eat what the hell they like and never gain weight. I have such a lack of appetite sometimes with depression that my weight seems to be level at the moment. Give me a day or two with munchies and I just have to sniff comfort food to put weight on :rolleyes:

Love Eternal X
 
E

eternaljourney

Guest
#37
I'm drowsy today on the 225mg, were you Sine when you first started this dose?

Love Eternal x
 
E

eternaljourney

Guest
#38
Just been reading back over this thread, Nicola how are you now. what stage are you up to?

Love Eternal X :hi:
 
Sine

Sine

Member
Founding Member
Joined
Mar 12, 2008
Messages
22
Location
Tyne and Wear
#39
Hi eternal,

Do you know, I can't remember how tired I was when they increased my dose of venlafaxine. I mean, I get really, really tired when I have a bout of depression and have to fight it so I don't dive under the duvet all the time. (Have to work) I do know that when the dose was increased, I did start to feel better. In August last year, however, I became very, very anxious and tearful and at my appointment with the Consultant Psychiatrist, he immediately prescribed Sodium Valproate, which really did the trick! Mind you, even more weight crept on but frankly, I'd rather have to deal with something physical than have problems with my mental health.

Yes, I do suffer from mood swings. I can be ok one minute and then suddenly feel really black. It's really exhausting isn't it. (Mind you, my daughter takes some beating - her mood can change mid sentence!!)

Just keep logging on, we'll try to keep you going!xxxx

Love Sine:hug:
 
E

eternaljourney

Guest
#40
Is your daughter a teenager then? I'd have the teenage years back for the youthfulness but nothing else-God forbid!:eek:

I will keep logging on, I don't feel so much like an alien here.

Thanks!

Love Eternal X
 

Similar threads